Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 2, NWS San Angelo, TX

February 20, 200719 counties in Texas

NWS San Angelo, TX issued this red flag warning at Feb 20, 2007, 12:22 PM CST for 19 counties in Texas. It took effect at Feb 20, 2007, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2007, 12:22 PM CST (18:22 UTC)
In effect from
Feb 20, 2007, 1:00 PM CST
Expired
Feb 20, 2007, 6:00 PM CST
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 79 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2041 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KSJT 201822
RFWSJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1222 PM CST TUE FEB 20 2007

...RED FLAG WARNING NO IN EFFECT THROUGH THE AFTERNOON...

.WINDS OF 18 TO 23 MPH WILL CONTINUE AT THE 20 FOOT LEVEL WITH
MUCH HIGHER GUSTS. RELATIVE HUMIDITY VALUES OF 16 TO 19 PERCENT
CAN BE EXPECTED. 

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-210000-
/O.NEW.KSJT.FW.W.0002.070220T1900Z-070221T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
1222 PM CST TUE FEB 20 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEST WINDS OF 18 TO 23 MPH WILL CONTINUE AT THE 20 FOOT LEVEL WITH
MUCH HIGHER GUSTS. RELATIVE HUMIDITY VALUES OF 16 TO 19 PERCENT
CAN BE EXPECTED THROUGH THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KSJT 210009
RFWSJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
609 PM CST TUE FEB 20 2007

...RED FLAG WARNING HAS EXPIRED...

.GUSTY WEST WINDS HAVE DIMINISHED BELOW WARNING CRITERIA WITH
RELATIVE HUMIDITY LEVELS BEGINNING TO INCREASE AS TEMPERATURES
DROP OFF THIS EVENING AND TONIGHT. THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE WITH CRITERIA NOT BEING MET.

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-210115-
/O.EXP.KSJT.FW.W.0002.000000T0000Z-070221T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
609 PM CST TUE FEB 20 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

GUSTY WEST WINDS HAVE DIMINISHED BELOW WARNING CRITERIA WITH
RELATIVE HUMIDITY LEVELS BEGINNING TO INCREASE AS TEMPERATURES
DROP OFF THIS EVENING AND TONIGHT. THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE WITH CRITERIA NOT BEING MET.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 20, 11:14 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 20, 11:14 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 AM CST TUE FEB 20 2007

.AVIATION...WINDS BLOWING PRETTY GOOD THIS MORNING AT KSJT AND
KABI AND BEGINNING TO PICK UP AT KBBD AND KSOA. WILL BE INCREASING
WIND SPEEDS THIS AFTERNOON FROM THE PREVIOUS TAF CYCLE AS STRONG
SUBSIDENCE WILL CONTINUE TO MIX STRONGER WINDS TO THE SURFACE.
WINDS WILL DECREASE LATE THIS AFTERNOON. OTHERWISE WILL CONTINUE
VFR THROUGH THE PERIOD.

BRAZZELL

&&

.PREV DISCUSSION... /ISSUED 929 AM CST TUE FEB 20 2007/

UPDATE...UPDATED FIRST OF ALL TO TWEAK DEW POINTS...AS THEY WERE
TOO LOW TO START OUT WITH 51 AT THE COLORADO BEND RAWS IN THE
SOUTHEASTERN PORTION OF THE FORECAST AREA TO 32 AT SWEETWATER. AS
DRY LINE CONTINUES TO MOVE EAST...DEW POINTS WILL FALL
RAPIDLY...HOWEVER DONT THINK THEY WILL HIT THE LOWER 20S AND THUS
HAVE BUMPED THEM UP A LITTLE THIS AFTERNOON. STILL HUMIDITY VALUES
GET DOWN TO AROUND 20 PERCENT THIS AFTERNOON. ALSO KEPT WINDS UP A
LITTLE LONGER INTO THE AFTERNOON AS STRONG SUBSIDENCE SHOULD HELP
TO MIX DOWN STRONGER WINDS ALOFT. OTHERWISE FEW CHANGES WERE MADE.

BRAZZELL

PREV DISCUSSION... /ISSUED 501 AM CST TUE FEB 20 2007/

AVIATION...
VFR CONDITIONS WILL CONTINUE OVER ALL OF WEST CENTRAL TEXAS
THROUGH THE NEXT 24 HOURS. WINDS AT THE KSJT AND KABI TERMINALS
WILL BE FROM THE SOUTHWEST WITH SURFACE GUSTS TO AROUND 30 KNOTS
THIS AFTERNOON. WINDS WILL DECREASE AFTER SUNSET TO LESS THAN 10
KNOTS FROM THE SOUTHWEST.

PREV DISCUSSION... /ISSUED 338 AM CST TUE FEB 20 2007/

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 75  41  73  47 /  10  10   0   0
SAN ANGELO 	 74  38  75  48 /  10  10   0   0
JUNCTION 	 76  39  76  47 /  10  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

27/27/99
Hazardous weather outlook, Feb 20, 4:34 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
434 AM CST TUE FEB 20 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-211045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
434 AM CST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON ACROSS WEST
CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY AND WINDY CONDITIONS WILL CONTINUE THE ELEVATED FIRE DANGER
ACROSS WEST CENTRAL TEXAS THROUGH THE REMAINDER OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 12:19 PM CSTLake Wind AdvisorySJTBrown, Coke, Coleman, Concho, Haskell, Jones and 5 more6 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.